Drug-induced granulomatous interstitial nephritis in a pediatric patient.

Published

Journal Article

Acute interstitial nephritis (AIN) is a known cause of acute renal failure in children. In most instances, drug therapy is the offending agent. Although granuloma formation has been observed in drug-induced interstitial nephritis, it is not a commonly associated manifestation. This is a case of a 15-year-old white female with Tetralogy of Fallot and pulmonary atresia who developed acute renal failure secondary to drug-induced interstitial nephritis and renal granulomas. In addition to interstitial edema with eosinophils and lymphocytes, her renal biopsy showed interstitial granulomas, immune complexes within tubular basement membranes, and the unusual feature of multinucleated giant cells engulfing tubules. Her acute renal failure resolved after the withdrawal of antibiotics and the initiation of intravenous steroid therapy.

Full Text

Duke Authors

Cited Authors

  • Tong, JE; Howell, DN; Foreman, JW

Published Date

  • February 2007

Published In

Volume / Issue

  • 22 / 2

Start / End Page

  • 306 - 309

PubMed ID

  • 17039330

Pubmed Central ID

  • 17039330

International Standard Serial Number (ISSN)

  • 0931-041X

Digital Object Identifier (DOI)

  • 10.1007/s00467-006-0318-9

Language

  • eng

Conference Location

  • Germany